Alert archive / Alabama / Small Craft Advisories in 2016

Small Craft Advisory 26, NWS Mobile, AL

March 12, 2016

NWS Mobile, AL issued this small craft advisory at Mar 12, 2016, 7:54 PM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 7:54 PM CST (01:54 UTC)
Expired
Mar 12, 2016, 10:00 PM CST
In force
2 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

294 
WHUS74 KMOB 130154
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
754 PM CST SAT MAR 12 2016

...STRONG ONSHORE FLOW WILL IMPACT THE COASTAL WATERS OUT TO 60 NM
INCLUDING PERDIDO BAY...PENSACOLA BAY AND CHOCTAWHATCHEE BAY UNTIL 10
PM CST THIS EVENING...

.SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH A FEW GUSTS
AROUND 30 KNOTS THROUGH AROUND 10 PM CST THIS EVENING OVER THE
ADVISORY AREA.

GMZ633>635-650-655-670-675-130400-
/O.NEW.KMOB.SC.Y.0026.160313T0154Z-160313T0400Z/
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
754 PM CST SAT MAR 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 25 KNOTS WITH A FEW GUSTS
  AROUND 30 KNOTS.

* WAVES/SEAS...4 TO 7 FEET OFFSHORE. BAYS AND SOUNDS ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 7:02 PM CST, 52 minutes earlier.

Area forecast discussion, Mar 12, 7:02 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
702 PM CST SAT MAR 12 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
00Z ISSUANCE...AREA OBSERVATIONS STARTING OFF MOSTLY VFR AROUND THE
REGION WITH THE EXCEPTION OF MVFR TO IFR CIGS NEAR THE COAST. EXPECT
CIGS TO LOWER TO MVFR TO IFR LEVELS TONIGHT ALONG WITH POTENTIAL OF
MVFR TO IFR REDUCTIONS IN VISIBILITY WHERE PATCHY FOG DEVELOPS.
SCATTERED TO NUMEROUS SHRA...SOME WITH BRIEF HEAVY RAIN REDUCING
VISIBILITY... WILL LIFT NORTHEASTWARD ACROSS SOUTHWEST AL AND INTO
SOUTH CENTRAL AL AND PORTIONS OF THE NORTHWEST FL PANHANDLE THIS
EVENING. /21

&&

.PREV DISCUSSION... /ISSUED 355 PM CST SAT MAR 12 2016/

NEAR TERM /NOW THROUGH SUNDAY/...UPPER LOW OVER EAST TEXAS AND
WESTERN LA WILL CONTINUE TO MOVE NORTHWARD TONIGHT AND ON SUNDAY.
RAIN CHANCES WILL DIMINISH SLOWLY THROUGH SUNDAY WITH LITTLE TO NO
ACCUMULATIONS EXPECTED THROUGH LATE SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. AREAS OF LIGHT RAIN WILL CONTINUE THROUGH TONIGHT THEN
SHIFT NORTH AND EAST OF THE FORECAST AREA THROUGH SUNDAY AFTERNOON.
SKIES WILL REMAIN MOSTLY CLOUDY THROUGH TONIGHT THEN ERODE SLOWLY
DURING THE DAY ON SUNDAY. AS FOR TEMPS WILL LEAN TOWARDS THE WARMER
MOS GUIDANCE THROUGH SUN. LOWS TONIGHT WILL RANGE FROM THE UPPER
50STO LOWER 60S FOR MOST INLAND AREAS AND THE MIDDLE 60S NEAR THE
IMMEDIATE COAST. HIGHS SUN WILL BE IN THE UPPER 70S TO NEAR 80 FOR
MOST INLAND AREAS INLAND AND THE MIDDLE 70S NEAR THE IMMEDIATE COAST.
32/EE

SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...ANOTHER UPPER
LEVEL SHORTWAVE TROUGH ASSOCIATED WITH A CLOSED LOW OVER WESTERN
TENNESSEE AREA PROPAGATES THROUGH SUNDAY NIGHT. LITTLE IMPACT EXPECTED
WITH THIS FEATURE OTHER THAN CREATING SOME PASSING MID AND HIGH LEVEL
CLOUD CLOVER. WARM AIR ADVECTION AND RISING HTS FOLLOW IN ITS WAKE.
TEMPERATURES CLIMB INTO THE UPPER 70S ALONG THE COAST AND LOW 80S
INLAND. MONDAY NIGHT LOWS SHOULD REMAIN MILD BOTTOMING OUT IN THE MID
TO UPPER 50S. TEMPERATURES CONTINUE TO CLIMB TUESDAY REACHING THE MID
80S AT INTERIOR SITES AND UPPER 70S TO LOW 80S ALONG THE COAST.
WHILE SOUTHWESTERLY SURFACE WINDS TURN BREEZY ESPECIALLY NEAR THE
COAST AS THE GRADIENT TIGHTENS IN RESPONSE TO A COLD FRONT
APPROACHING FROM THE WEST. MID AND HIGH LEVEL CLOUD COVER SPILLING
OVER THE REGION IN ADVANCE OF THE FRONT SHOULD KEEP OVERNIGHT LOWS A
LITTLE WARMER...IN THE UPPER 50S TO LOW 60S. /08

LONG TERM /WEDNESDAY THROUGH SATURDAY/...THE CHANCE FOR SHOWERS AND
THUNDERSTORMS START TO INCREASE WEDNESDAY AS THE FRONT APPROACHES.
MODELS INDICATE IT WILL STALL OUT SOMEWHERE NEAR OUR FORECAST AREA
BEFORE GETTING AN EASTWARD KICK FROM ANOTHER UPPER LEVEL SHORTWAVE
TROUGH WEDNESDAY NIGHT THROUGH THURSDAY TIME PERIOD. MODELS THEN KEEP
REGION UNDER A SOMEWHAT MOIST AND UNSETTLED SOUTHWEST TO WESTERLY FLOW
PATTERN SO HAVE KEPT AT LEAST LOW END POPS THROUGH SATURDAY. /08

HYDROLOGY...MAINLY FOR MOST PARTS OF SOUTHEAST MS AND CHOCTAW
COUNTY IN AL...ALTHOUGH THE HEAVY RAINFALL HAS ENDED AND WATER
LEVELS HAVE BEGUN TO RECEDE...REPORTS FROM EMERGENCY MANAGEMENT AND
THE PUBLIC INDICATE THAT NUMEROUS STREAMS AND CREEKS REMAIN ABOVE
BANKFULL. WATER LEVELS WILL CONTINUE TO RECEDE WITH MOST SMALL
STREAMS AND CREEKS FALLING BELOW BANKFULL BY LATE TONIGHT. AS A
RESULT AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS
THROUGH AROUND MIDNIGHT TONIGHT. 32/EE

MARINE...A MODERATE SOUTHEAST WIND FLOW WILL CONTINUE THROUGH THIS
EVENING THEN SHIFT SOUTHWEST AND DIMINISH LATE TONIGHT THROUGH
SUNDAY AFTERNOON. A DEEP AREA OF LOW PRESSURE TO THE WEST WILL
CONTINUE TO TRACK NORTHWARD OVER EAST TEXAS AND WESTERN PARTS OF
LOUISIANA THROUGH SUNDAY. A LIGHT TO MODERATE SOUTHWEST FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH MIDWEEK AS HIGH PRESSURE
SLOWLY BUILDS WEST OVER THE EASTERN AND NORTH CENTRAL GULF.
32/EE

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Mar 12, 5:12 AM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CST SAT MAR 12 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
512 AM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON. THE HEAVY
RAIN WILL MOVE EAST OF THE AREA THIS EVENING. A FLASH FLOOD WATCH
REMAINS IN EFFECT THROUGH THIS AFTERNOON.

NUMEROUS AREA RIVERS ARE EXPERIENCING MINOR FLOODING DUE TO THE HEAVY
RAINFALL OVER THE PAST 24 HOURS.

A HIGH RISK OF POTENTIALLY DEADLY RIP CURRENTS WILL CONTINUE ACROSS
AREA BEACHES THROUGH TONIGHT WITH TALL BREAKER ACTION OF 5 TO 7 FEET
POUNDING INTO THE SURF ZONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-131115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
512 AM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT CONTINUES DUE TO STRONG
SOUTHEAST WINDS AND HIGH SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:02 PM CSTAreal Flood AdvisoryMOBBaldwin118 min
Mar 12, 11:14 PM CSTDense Fog AdvisoryMOBChoctaw, Clarke, Mobile, Washington7 hr
Mar 12, 7:59 PM CSTSpecial Weather StatementMOBEscambia, Okaloosa, Santa Rosa91 min

Nearby

Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.